MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5630996
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Dizziness (2194); Diaphoresis (2452); Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2023, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch verio 2 meter displayed inaccurately erratic blood glucose results.The complaint was classified based on the customer care agent (cca) documentation of the initial call.The patient alleged that the issue began on (b)(6), 2023, at 7:56 pm.The patient obtained blood glucose readings of ¿387, 68, 349, 323, 88, 95 and 72 mg/dl¿ on the subject meter, within 20 minutes of each other.The patient manages her diabetes with unspecified insulin, dosage based on the meter readings.The patient stated that she took her usual dose of insulin in response to the alleged issue.Immediately after the alleged issue occurred, the patient developed symptoms of ¿dizzy, shaking, headache, sweating and confusion¿.The patient denied receiving any treatment for the reported symptoms.During troubleshooting, the cca established that the test strips had not been open longer than the discard date, had not expired, and had been stored correctly.The reporter confirmed that the patient had used an approved sample site to obtain the blood sample and that the patient had used a correct testing method.The patient did not have control solution available to test the subject meter.A replacement meter was sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking her usual dose of insulin based on alleged inaccurate erratic results obtained with the subject meter.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key18308717
Report Number3008382007-2023-00067
Device Sequence Number12300033
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5630996
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale